Hail, McCurtain
- When
- May 14, 10:50 AM CST
- Where
- McCurtain County, Broken Bow
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.033, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 9:53 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1053 AM CDT WED MAY 14 2003 INCREASING INSOLATION OVER EXTREME NE TX NEAR BOUNDARY WHERE STORMS ARE REFIRING. STORMS BACK TO THE OKC VICINITY WILL POSSIBLY FILL IN AND INTENSIFY...AND MOVE ESE INTO CWA. THE INSOLATION ALONG THE RED RIVER OF NE TX MAY HELP MORE QUICKLY DESTABILIZE THE REGION AS THE DEVELOPING CONVECTIVE BAND SAGS INTO THE SAME AREA. CHANGED CLOUD COVER TO VARIABLE CLOUDINESS MOST OF AREA. RAISED TEMPS A LITTLE OVER NE TX. 17 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
717 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOUKE AR .88 INCH HAIL
05/13/03 MILLER REPORT FROM GENERAL PUBLIC
1100 PM ATHENS LA 1.75 INCH HAIL
05/13/03 CLAIBORNE REPORT FROM GENERAL PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
725 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 1 N HOMER LA 1.00 INCH HAIL
05/13/03 CLAIBORNE FROM GENERAL PUBLICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
740 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 AM GIBSLAND LA 1.75 INCH HAIL
05/14/03 BIENVILLE REPORTED BY GENERAL
PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 AM 1 N MOUNT PLEASANT TX 1.00 INCH HAIL
05/14/03 TITUS REPORTED BY FIRE
DEPARTMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
816 AM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 AM 5 NE MOUNT VERNON TX 1.50 INCH HAIL
05/14/03 FRANKLIN REPORTED BY LAW
ENFORCEMENTThe Western Arkansas radar (KSRX), 144 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353265.